Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 26, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Nov 20, 2006, 8:49 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 21, 2006, 1:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2006, 8:49 PM PST (04:49 UTC)
- In effect from
- Nov 21, 2006, 1:00 AM PST
- Expired
- Nov 21, 2006, 9:28 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 210449 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 849 PM PST MON NOV 20 2006 ORZ021-022-211300- /O.NEW.KMFR.HW.W.0026.061121T0900Z-061121T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 849 PM PST MON NOV 20 2006 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM PST TUESDAY FOR THE SOUTH CENTRAL AND SOUTH OREGON COAST... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST TUESDAY FOR THE SOUTH CENTRAL AND SOUTH OREGON COAST. SOUTH WINDS WILL INCREASE TO 35 TO 45 WITH GUSTS TO NEAR 60 MPH AHEAD OF A STRONG COLD FRONT THAT IS APPROACHING THE COAST TONIGHT THROUGH TUESDAY MORNING. THE STRONG SOUTHERLY WINDS WILL MAINLY BE NORTH OF CAPE SEBASTIAN WITH LIGHTER...BUT STILL GUSTY...WINDS SOUTH. WINDS WILL DECREASE RAPIDLY BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SVEN
2 follow-up statements
000 WWUS76 KMFR 211158 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 358 AM PST TUE NOV 21 2006 ORZ021-022-211800- /O.CON.KMFR.HW.W.0026.000000T0000Z-061121T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 358 AM PST TUE NOV 21 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE SOUTH CENTRAL OREGON COAST AND CURRY COAST. SOUTH WINDS WILL INCREASE TO 30 TO 45 WITH GUSTS TO NEAR 60 MPH AHEAD OF A STRONG COLD FRONT THAT IS APPROACHING THE COAST THIS MORNING. THE STRONG SOUTHERLY WINDS WILL MAINLY BE NORTH OF CAPE SEBASTIAN WITH LIGHTER...BUT STILL GUSTY...WINDS SOUTH. WINDS WILL DECREASE RAPIDLY BEHIND THE COLD FRONT LATE THIS MORNING INTO THE EARLY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CC
000 WWUS76 KMFR 211728 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 928 AM PST TUE NOV 21 2006 ORZ021-022-211830- /O.CAN.KMFR.HW.W.0026.000000T0000Z-061121T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 928 AM PST TUE NOV 21 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. WINDS AT THE COAST HAVE DECREASED TO AROUND 30 MPH AND WILL DECREASE FURTHER THIS MORNING. $$ 11
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 20, 1:05 PM PST, 7 hours 44 minutes earlier.
Area forecast discussion, Nov 20, 1:05 PM PST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
105 PM PST MON NOV 20 2006
.SHORT TERM...12Z NGM/NAM/GFS IN.
THE REMNANTS OF ONE FRONTAL BAND AREA HAVE PRETTY MUCH CLEARED OUT
OF THE MEDFORD CWA. MEANWHILE...THE LONG WAVE UPPER TROUGH REMAINS
OFFSHORE AROUND 140W. SHORT WAVES EJECTED BY THIS TROUGH HAVE DRIVEN
THE LAST FEW SYSTEMS THAT HAVE MOVED ONSHORE.
THE NEXT SHORT WAVE COMING OUT OF THE TROUGH WILL MOVE ONSHORE
TUESDAY MORNING...AND IT WILL PUSH YET ANOTHER COLD FRONT ONSHORE
TUESDAY MORNING. EXPECT PLENTY OF RAIN AND WIND WITH THIS SYSTEM...
BUT WILL KEEP WINDS ALONG THE COAST JUST BELOW HIGH WIND WARNING
CRITERIA FOR NOW. SNOW LEVELS WILL INITIALLY BE AROUND 5000 FEET...
BUT WILL DROP TO PASS LEVELS TUESDAY.
AFTER THAT THE LONG WAVE TROUGH ITSELF WILL FINALLY START PROGRESSING
SLOWLY EASTWARD. AT THIS TIME IT LOOKS LIKE IT WILL MOVE ONSHORE
WEDNESDAY NIGHT. OVERALL...A WET PATTERN WITH THE HIGHEST POPS
TUESDAY THROUGH WEDNESDAY EVENING.
AFTER THE TROUGH MOVES ONSHORE...MODERATE ZONAL FLOW WILL SET UP
OVER THE MEDFORD CWA WITH LOWER SNOW LEVELS...AROUND 2500-3500
FEET. THIS WILL PERSIST INTO FRIDAY. THE CWA WILL REMAIN VULNERABLE
TO WEAK FAST MOVING DISTURBANCES EMBEDDED IN THE FLOW...SO WILL KEEP
SHOWERS GOING THROUGH THAT PERIOD...MOSTLY FROM THE CASCADES WEST.
.LONG TERM...FRIDAY THROUGH MONDAY...FRIDAY CURRENTLY LOOKS LIKE A
BETWEEN SYSTEM DAY WITH ISOLATED SHOWERS ALONG THE COAST AND
CASCADE CREST. THE NEXT FRONT WILL MOVE ONSHORE EARLY SATURDAY...
BRINGING PRECIPITATION TO MOST OF THE MEDFORD CWA. TIMING AND
STRENGTH OF THIS SYSTEM VARIES IN THE MODELS...SO THERE IS SOME
UNCERTAINTY IN THAT FORECAST. AN UPPER TROUGH WILL REMAIN
OFFSHORE...MAKING FOR UNSETTLED WEATHER THROUGH THE REMAINDER OF
THE EXTENDED.
&&
.AVIATION...COAST...VFR CONDITIONS WILL PREVAIL THROUGH THIS
EVENING...WITH AREAS OF MVFR CIGS/VSBYS IN RAIN DEVELOPING AROUND
06Z. INLAND...VFR CONDITIONS WILL PREVAIL BUT AREAS OF MOUNTAIN
OBSCURATIONS WILL ALSO PERSIST. MORE WIDESPREAD AREAS OF MVFR
CIGS/VSBYS LATE TONIGHT AS PRECIPITATION SPREADS INLAND.
&&
.MFR WATCH/WARNING/ADVISORIES...
OR...HAZARDOUS SEAS WARNING AND SMALL CRAFT ADVISORY FOR WINDS...
AFTER 10 AM FLORENCE OR TO CAPE BLANCO OR 0-60 NM.
SMALL CRAFT ADVISORY FOR SEAS AND SMALL CRAFT ADVISORY FOR
WINDS...AFTER 10 AM CAPE BLANCO OR TO OR/CA BORDER 0-60 NM.
CA...SMALL CRAFT ADVISORY FOR SEAS AND SMALL CRAFT ADVISORY FOR
WINDS...AFTER 10 AM OR/CA BORDER TO PT ST GEORGE CA 0-60 NM.
&&
STOCKTONHazardous weather outlook, Nov 19, 10:40 PM PST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1040 PM PST SUN NOV 19 2006 ORZ021-022-201400- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 1040 PM PST SUN NOV 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. SEE HIGH WIND WARNING PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF SYSTEMS WILL MOVE THROUGH THE REGION WEDNESDAY THROUGH THURSDAY. SNOW LEVELS WILL START AROUND 4500 FEET ON WEDNESDAY DROPPING AT TIMES TO 4000 FT WITH 3 TO 5 INCHES SNOW POSSIBLE ON I-5 PASSES FROM SISKIYOU SUMMIT TO MOUNT SHASTA BY THURSDAY MORNING. 8 TO 14 INCHES ARE ALSO POSSIBLE IN THE CASCADES BY THURSDAY MORNING. SNOW LEVELS DROP TO AROUND 3000 FEET WITH SEVERAL INCHES POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SVEN
In the hours before
Special weather statement, Nov 20, 5:55 PM PST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 555 PM PST MON NOV 20 2006 CAZ080>085-ORZ021>031-211400- CENTRAL AND EASTERN LAKE COUNTY-CENTRAL DOUGLAS COUNTY- CENTRAL SISKIYOU COUNTY-CURRY COUNTY COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-KLAMATH BASIN- MODOC COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL OREGON COAST- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 555 PM PST MON NOV 20 2006 ...A SERIES OF FRONTS WITH LOWERING SNOW LEVELS TO IMPACT HOLIDAY TRAVEL... A SERIES OF OF FRONTS WITH LOWERING SNOW LEVELS WILL MOVE ACROSS SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS WEEK. THE FIRST ON A SERIES OF FRONTS WILL MOVE INTO THE REGION TUESDAY...WITH SNOW LEVELS JUST ABOVE INTERSTATE PASS LEVELS AT AROUND 4500 FEET...AND AFFECTING PASSES OVER THE CASCADES. SNOW LEVELS MAY DROP TO PASS LEVELS AT TIMES...WITH ACCUMULATIONS OF 3 TO 5 INCHES ABOVE 4500 FEET. ANOTHER STRONG SYSTEM WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT WITH SNOW LEVELS DROPPING LOW ENOUGH TO AFFECT SOME OF THE HIGHER PASSES OF INTERSTATE 5 BETWEEN GRANTS PASS AND ROSEBURG. 3 TO 6 INCHES ARE POSSIBLE ON SISKIYOU SUMMIT AND IN THE MOUNT SHASTA AREA BY THURSDAY MORNING WITH SOME HIGHER PASSES BETWEEN GRANTS PASS AND ROSEBURG POSSIBLY SEEING AROUND AN INCH OF ACCUMULATION. PASSES OVER THE CASCADES MAY SEE AS MUCH AS 8 TO 14 INCHES OF SNOW BY THURSDAY MORNING. WITH THE INCREASED HOLIDAY TRAFFIC THESE POSSIBLE SNOWFALL AMOUNTS COULD HAVE SIGNIFICANT IMPACT ON TRAVEL...ESPECIALLY ON INTERSTATE 5. SIGNIFICANT DELAYS COMING OVER PASSES MAY BE POSSIBLE AND MOTORISTS SHOULD BE PREPARED FOR THIS POSSIBILITY. MOTORISTS SHOULD BE PREPARED FOR POSSIBLE SEVERE WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS IN GOOD RUNNING CONDITION. BE SURE THAT YOUR CAR IS WINTERIZED AND THAT BRAKES... LIGHTS...BATTERY...EXHAUST...HEATER CONNECTIONS...DEFROSTER ...AND WINDSHIELD WIPERS ARE IN GOOD WORKING ORDER. MAKE SURE THAT YOUR GASOLINE TANK IS FULL BEFORE YOUR TRIP. ALSO CHECK ANTIFREEZE LEVELS IN YOUR RADIATOR. CONSIDER TAKING A WINTER STORM KIT ALONG WITH YOU...INCLUDING SUCH ITEMS AS TIRE CHAINS... BOOSTER CABLES...FLASHLIGHT...SHOVEL...A BAG OF SAND OR CAT LITTER... BLANKETS AND EXTRA CLOTHING...WATER...A FIRST AID KIT...OR ANYTHING ELSE THAT WOULD HELP YOU SURVIVE IN CASE YOU BECOME STRANDED. THE OUTLOOK IS FOR SHOWERS AND MOUNTAIN SNOW SHOWERS TO LINGER INTO THURSDAY WITH PERIODS OF LIGHT TO MODERATE PRECIPITATION THROUGH THE WEEKEND. SVEN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:06 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 5 hr |
| Nov 21, 4:31 AM PST | Snow Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 47 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.